Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 248, NWS Louisville, KY

May 22, 2011Lincoln County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 22, 2011, 4:23 PM EDT for Lincoln County, Kentucky. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 4:23 PM EDT (20:23 UTC)
Expired
May 22, 2011, 4:45 PM EDT
In force
22 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Lincoln County, KY

The radar

The Jackson,KY radar (KJKL), 120 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 4:35 PM EDTTSTM WND DMGStanford, KYNUMEROUS TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 2:18 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1543 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

389 
WUUS53 KLMK 222023
SVRLMK
KYC137-222045-
/O.NEW.KLMK.SV.W.0248.110522T2023Z-110522T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
423 PM EDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 445 PM EDT

* AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SOUTH FORK...MOVING
  NORTHEAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
  DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  STANFORD...
  HALLS GAP AND JUMBO...
  MAYWOOD AND SUGAR GROVE...
  WALNUT FLAT AND ROWLAND...
  PREACHERSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3734 8450 3734 8453 3736 8457 3726 8471
      3725 8473 3732 8472 3737 8474 3740 8482
      3744 8486 3762 8467 3748 8445
TIME...MOT...LOC 2023Z 223DEG 26KT 3741 8469
WIND...HAIL 60MPH 0.75IN

$$

DK
1 follow-up statement
654 
WWUS53 KLMK 222042
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
442 PM EDT SUN MAY 22 2011

KYC137-222051-
/O.EXP.KLMK.SV.W.0248.000000T0000Z-110522T2045Z/
LINCOLN KY-
442 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY WILL EXPIRE AT
445 PM EDT...

SIGNIFICANT DAMAGE HAS BEEN REPORTED WITH THESE STORMS WITH NUMEROUS 
TREES DOWN IN THE STANFORD AREA AND SOUTHWARD IN THE COUNTY. DO NOT 
GO NEAR DOWNED POWER LINES. REPORT DAMAGE TO LOCAL LAW ENFORCEMENT 
AND HAVE THEM RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE 
OFFICE IN LOUISVILLE.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3734 8450 3734 8453 3736 8457 3726 8471
      3725 8473 3732 8472 3737 8474 3740 8482
      3744 8486 3762 8467 3748 8445
TIME...MOT...LOC 2041Z 223DEG 26KT 3750 8458

$$

DK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:49 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 22, 2:49 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
249 PM EDT SUN MAY 22 2011

.SHORT TERM (TONIGHT AND MONDAY)...

THE MAIN CONCERN IN THE NEAR TERM IS THE POTENTIAL FOR SEVERE WEATHER
THIS AFTERNOON AND EVENING. TEMPERATURES HAVE WARMED INTO THE MID
TO UPPER 80S WITH DEWPOINTS IN THE MID TO UPPER 60S. A WEAK
SHORTWAVE IS ALSO ROUNDING THE BASE OF THE UPPER TROUGH. THIS HAS
LED TO AN UNSTABLE ATMOSPHERE WITH CAPE VALUES OF 2000+ J/KG THIS
AFTERNOON. THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHWESTERN
PORTIONS OF THE FORECAST AREA AND WILL TRACK NORTHEAST WITH
SCATTERED THUNDERSTORM DEVELOPMENT ACROSS THE ENTIRE AREA LIKELY.
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED THIS AFTERNOON THROUGH
01Z FOR THE ENTIRE FORECAST AREA. THE MAIN CONCERN WITH STORMS
WILL BE DAMAGING WIND GUSTS. LARGE HAIL WILL BE POSSIBLE AS WELL
IN THE STRONGEST STORMS.

THESE STORMS SHOULD WEAKEN QUITE A BIT AFTER SUNDOWN AND IT IS
POSSIBLE WE WILL SEE A BREAK IN PRECIPITATION LATE THIS EVENING.
HOWEVER IT LOOKS LIKE ANOTHER ROUND OF STORMS WILL MOVE IN AFTER
MIDNIGHT TONIGHT AS ANOTHER SHORTWAVE ROUNDS THE UPPER LEVEL LOW.
THE UPPER LEVEL LOW WILL CROSS THE GREAT LAKES THROUGH TOMORROW AND
A FRONT WILL MOVE SOUTH INTO NORTHERN INDIANA.  MID LEVEL LAPSE
RATES WILL INCREASE WITH THE ATMOSPHERE BECOMING RATHER UNSTABLE.
THE CHANCE FOR SEVERE STORMS WILL CONTINUE TOMORROW ACROSS THE AREA
WITH DAMAGING WINDS BEING THE GREATEST THREAT.

WITH SUSTAINED SOUTHERLY FLOW TEMPERATURES THROUGH THE SHORT TERM
WILL CONTINUE TO BE WARMER THAN NORMAL FOR THIS TIME OF YEAR. LOWS
TONIGHT WILL BE IN THE MID TO UPPER 60S WITH HIGHS TOMORROW TOPPING
OUT IN THE MID TO UPPER 80S ONCE AGAIN.

.LONG TERM (MONDAY NIGHT - SUNDAY)...

PERIODS OF SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THRU FRIDAY
UNTIL COLD FROPA FRI NIGHT OR SAT...AFTERWARD...POST FRONTAL SHOWERS
ASSOCIATED WITH AN UPPER LOW. OBVIOUSLY...WITH THIS FORECAST...
WE ARE THROWING OUT THE LATE WEEK/WEEKEND PROGS FROM THE GFS AND
LEANING TOWARD THE OPS EURO/ENSEMBLES.

PERSISTENT SUMMER-LIKE TEMPERATURES WILL CONTINUE THRU AT LEAST WED
WITH A COOLING TREND INTO THE WEEKEND AS AN UPPER LEVEL LOW WOBBLES
IN FROM THE MIDWEST. MOIST AIRMASS WILL REMAIN IN PLACE WITH
PRECIPITABLE WATERS ABOVE NORMAL. EXPECT MULTIPLE SHORTWAVES TO
CROSS REGION IN BROAD SOUTHWESTERLY FLOW AHEAD OF UPPER LOW/TROF
FORECAST TO REACH THE CENTRAL PLAINS/MID MS VLY WED/THU. IT APPEARS
THERE WILL BE A MAX IN ACTIVITY MON NGT/TUE AHEAD OF A SHORT WAVE
TROF...A BIT OF A LULL LATE TUE THRU EARLY WED AS A SHORT WAVE RIDGE
MOVES OVERHEAD AND INCREASING COVERAGE WED NIGHT AND THU AS
AFOREMENTIONED LOW/TROF APPROACH. AFOREMENTIONED SECOND UPPER LOW
EXPECTED TO SETTLE INTO THE LOWER OH VLY SAT NIGHT...LIKELY
RESULTING IN A SHOWERY/COOL WEEKEND.

OVERALL RAINFALL TOTALS THRU FRIDAY WILL RANGE FROM 1-3 INCHES WITH
ISOLATED HIGHER AMOUNTS...WITH THE HIGHER TOTALS ACROSS SOUTHWEST
INDIANA AND THE LOWEST ACROSS OUR SERN FORECAST AREA (LAKE
CUMBERLAND REGION).

&&

.AVIATION (18Z TAF ISSUANCE)...

MULTIPLE WAVES OF ENERGY WILL ROTATE AROUND AN UPPER LEVEL LOW WHICH
WILL TRACK FROM SRN MN ACROSS THE GREAT LAKES THROUGH THE TAF
PERIOD. THE MAIN CHALLENGE THIS WILL POSE IS FOR THE FORECASTING OF
PERIODS OF SHOWERS AND STORMS THAT MAY IMPACT THE TERMINALS. THE
GENERAL CONSENSUS AMONG THE MODELS IS THAT SCATTERED STORMS WILL
DEVELOP AND MOVE ACROSS CENTRAL KENTUCKY THIS AFTERNOON. WITH THE
SCATTERED NATURE OF THESE STORMS WILL MENTION ONLY A CB GROUP AT SDF
AND LEX AS CERTAINTY OF STORM DEVELOPMENT IN THE VICINITY OF THE
TERMINAL IS NOT VERY HIGH. WITH STORMS ALREADY DEVELOPING NEARER TO
BWG WILL MENTION VCTS THERE.

IT LOOKS LIKE THERE WILL BE A BREAK IN PRECIPITATION THIS EVENING
BEFORE STORMS DEVELOP AGAIN AFTER MIDNIGHT. IN GENERAL FLYING
CONDITIONS WILL BE VFR OUTSIDE OF ANY THUNDERSTORMS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........EER
LONG TERM.........DK/11
AVIATION..........EER
Hazardous weather outlook, May 22, 3:03 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 PM EDT SUN MAY 22 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-231915-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
303 PM EDT SUN MAY 22 2011 /203 PM CDT SUN MAY 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE OFF AN ON THIS AFTERNOON
AND TONIGHT. ALL THUNDERSTORMS WILL HAVE HEAVY RAINFALL AND
DANGEROUS LIGHTNING. SOME THUNDERSTORMS THIS AFTERNOON AND EVENING
WILL BE STRONG TO SEVERE WITH DAMAGING WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH
WEDNESDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND DANGEROUS
LIGHTNING...THOUGH A FEW STORMS MAY BECOME STRONG TO SEVERE
PRODUCING DAMAGING WINDS. MORE ORGANIZED THUNDERSTORMS WILL BE
POSSIBLE THURSDAY AND FRIDAY AS A STORM SYSTEM TRACKS ACROSS THE
OHIO VALLEY. SOME OF THESE STORMS COULD PRODUCE STRONG GUSTY WINDS
AS WELL AS HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS...WIND DAMAGE...AND
HAIL OVER THE NEXT FEW DAYS TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

EER/DK

In the hours before

Local storm report, May 22, 3:58 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     RUSSELL SPRINGS         37.05N  85.08W
05/22/2011                   RUSSELL            KY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN THE CITY.

&&

EVENT NUMBER LMK1100740

SZAPPANOS
Local storm report, May 22, 4:01 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             ENGLISH                 38.33N  86.46W
05/22/2011  M0.88 INCH       CRAWFORD           IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100741

SZAPPANOS
Local storm report, May 22, 4:05 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
405 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             ENGLISH                 38.33N  86.46W
05/22/2011  M0.50 INCH       CRAWFORD           IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100742

SZAPPANOS
Local storm report, May 22, 4:08 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
408 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TSTM WND DMG     BOWLING GREEN           36.97N  86.44W
05/22/2011                   WARREN             KY   TRAINED SPOTTER

            TREES DOWN IN SPRINFIELD NEIGHBORHOOD.

0312 PM     HAIL             HAWESVILLE              37.90N  86.76W
05/22/2011  M0.88 INCH       PERRY              KY   TRAINED SPOTTER

            A FEW SMALL LIMBS DOWN.

0312 PM     TSTM WND DMG     HAWESVILLE              37.90N  86.76W
05/22/2011                   PERRY              KY   TRAINED SPOTTER

            A FEW SMALL LIMBS DOWN.

0313 PM     TSTM WND DMG     CANNELTON               37.91N  86.74W
05/22/2011                   PERRY              IN   LAW ENFORCEMENT

            TREES DOWN.

0317 PM     TSTM WND DMG     HARDYVILLE              37.25N  85.80W
05/22/2011                   HART               KY   BROADCAST MEDIA

            TREE DOWN ON BUNNELL CROSSONG ROAD.

0320 PM     TSTM WND GST     6 E MUNFORDVILLE        37.28N  85.79W
05/22/2011  M70 MPH          HART               KY   MESONET

0333 PM     TSTM WND DMG     9 S COLUMBIA            36.97N  85.31W
05/22/2011                   ADAIR              KY   LAW ENFORCEMENT

            NUMEROUS TREES REPORTED DOWN.

0335 PM     TSTM WND GST     3 N COLUMBIA            37.14N  85.31W
05/22/2011  M58 MPH          ADAIR              KY   MESONET

0340 PM     TSTM WND DMG     RUSSELL SPRINGS         37.05N  85.08W
05/22/2011                   RUSSELL            KY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN THE CITY.

0400 PM     HAIL             ENGLISH                 38.33N  86.46W
05/22/2011  M0.88 INCH       CRAWFORD           IN   TRAINED SPOTTER

0403 PM     HAIL             8 S LIBERTY             37.20N  84.93W
05/22/2011  M0.50 INCH       CASEY              KY   LAW ENFORCEMENT

            TREES REPORTED DOWN.

0403 PM     TSTM WND DMG     8 S LIBERTY             37.20N  84.93W
05/22/2011                   CASEY              KY   LAW ENFORCEMENT

            TREES REPORTED DOWN.

0405 PM     HAIL             ENGLISH                 38.33N  86.46W
05/22/2011  M0.50 INCH       CRAWFORD           IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100736 LMK1100732 LMK1100733 LMK1100738 LMK1100734
LMK1100739 LMK1100735 LMK1100737 LMK1100740 LMK1100741 LMK1100743
LMK1100744 LMK1100742

SZAPPANOS
Special weather statement, May 22, 4:11 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 PM EDT SUN MAY 22 2011

KYZ029-030-034-038-045-222045-
BULLITT-JEFFERSON-NELSON-SHELBY-SPENCER-
411 PM EDT SUN MAY 22 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF TAYLORSVILLE...AND MOVING
NORTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TAYLORSVILLE...
  WHITFIELD AND ROUTT...
  ELK CREEK AND WILSONVILLE...
  VEECH AND RIVALS...
  FINCHVILLE AND OLIVE BRANCH...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
28 AND 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3827 8535 3810 8515 3790 8548 3803 8563
TIME...MOT...LOC 2012Z 228DEG 30KT 3803 8549

MP
Special weather statement, May 22, 4:23 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
423 PM EDT SUN MAY 22 2011

KYZ034-038-039-045-222100-
ANDERSON-NELSON-SHELBY-SPENCER-
423 PM EDT SUN MAY 22 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF TAYLORSVILLE...AND MOVING
NORTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LAWRENCEBURG...
  VAN BUREN AND SPARROW...
  WAYSIDE AND MOUNT EDEN...
  GEE AND GLENSBORO...
  BIRDIE AND HARRISONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3815 8502 3813 8504 3810 8494 3803 8488
      3791 8512 3788 8516 3790 8521 3785 8522
      3787 8526 3785 8526 3785 8528 3796 8538
      3818 8502
TIME...MOT...LOC 2023Z 231DEG 36KT 3793 8524

MP

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:15 PM EDTSpecial Weather StatementLMKBourbon, Clark, Harrison, Nicholas, Scott45 min
May 21, 10:08 PM EDTSpecial Weather StatementLMKHarrison, Nicholas52 min
May 22, 3:44 AM EDTDense Fog AdvisoryLMKAllen, Barren, Breckinridge, Bullitt, Butler, Edmonson and 13 more6 hr
May 22, 1:35 PM EDTSpecial Weather StatementLMKSimpson40 min
May 22, 2:03 PM EDTSpecial Weather StatementLMKWarren42 min
May 22, 2:12 PM EDTSpecial Weather StatementLMKButler, Edmonson48 min
May 22, 2:28 PM EDTSpecial Weather StatementLMKBarren47 min
May 22, 2:33 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson27 min
May 22, 2:39 PM EDTSevere Thunderstorm WarningLMKBarren, Green, Hart, Metcalfe51 min
May 22, 2:55 PM EDTSevere Thunderstorm WarningLMKGrayson, Hardin17 min
May 22, 2:56 PM EDTSevere Thunderstorm WarningLMKAdair, Barren, Green, Metcalfe34 min
May 22, 3:00 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio30 min
May 22, 3:25 PM EDTSevere Thunderstorm WarningLMKAdair, Cumberland, Russell35 min
May 22, 3:29 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade31 min
May 22, 3:54 PM EDTSevere Thunderstorm WarningLMKCasey36 min
May 22, 4:11 PM EDTSpecial Weather StatementLMKSpencer34 min
May 22, 4:23 PM EDTSpecial Weather StatementLMKAnderson37 min
May 22, 4:30 PM EDTSpecial Weather StatementLMKFayette30 min
May 22, 4:33 PM EDTSpecial Weather StatementLMKTrimble27 min
May 22, 4:47 PM EDTSevere Thunderstorm WarningLMKGarrard, Madison35 min
May 22, 4:59 PM EDTSpecial Weather StatementLMKBourbon31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.